MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: vamc3838b100tu, sn (b)(4), expiration date: 2015-07-18, udi # (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of an 8.6 cm thoracic aortic aneurysm.It was reported that a ct taken, revealed growth in the aneurysm sac without any evidence of an endoleak.The physician stated that the cause of the event could not be determined.The patient received an intervention where the physician implanted proximal and distal extensions with aptus endoanchors in order to improve the seal zones.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Evaluation summary: the exact cause of the aneurysm enlargement cannot be conclusively determined from the films provided.Films at implant and earlier post-implant films were not provided.The films provided showed that there is currently marginal proximal stent graft seal within the tortuous descending aorta.Contrast was seen outside of the proximal stent graft along the posterior side.However, the contrast did not appear to be feeding the aneurysm sac as there appears to be good seal near the second stent ring.The aorta surrounding the proximal stent graft appears to have dilated from disease progression, which likely led to the marginal proximal seal.Although no obvious endoleak was observed, it is possible that the thoracic aortic aneurysm was pressurized from the marginal proximal stent graft seal within the highly angulated section of the thoracic aorta, which resulted in the aneurysm enlargement.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6450932
Report Number2953200-2017-00503
Device Sequence Number693779
Product Code MIH
UDI-Device Identifier00613994797971
UDI-Public00613994797971
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2015
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
04/04/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date04/10/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR